MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS

ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS
Catalog Number 07026889190
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2020
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter alleged a possible false positive result for one sample tested with the anti-hcv g2 elecsys e2g 300 assay on a cobas e 801 analytical unit.The sample was initially measured as reactive with the elecsys anti-hcv ii assay, yielding a result of 125 coi (reactive).This result was confirmed on (b)(6) 2020.Subsequent testing at the customer site using western blot yielded a negative result.
 
Additional Manufacturer Narrative
The analysis was performed on a cobas e 801 analyzer (serial number: (b)(6).The anti-hcv ii reagent expiration date was not provided.The sample was received for investigation.The sample, described as lipemic, was tested with a different lot of the elecsys anti-hcv ii reagent and yielded a reactive result of 135 coi.Additional testing using the fujirebio innolia hcv score assay produced an indeterminate result (ns4 2+).The western blot test performed at the customer site yielded a negative result.No definitive conclusion could be drawn due to the indeterminate blot result.It was noted that single false positive results are covered by the assay's specificity claim as outlined in the instructions for use (ifu).Further clarification would require additional clinical data, patient history, or a follow-up sample.The investigation determined that the elecsys anti-hcv ii assay performed within specifications, and a general reagent issue was excluded.

Brand Name
ELECSYS ANTI-HCV II
Common Device Name
ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23076894
Report Number1823260-2025-03061
Device Sequence Number10064281
Product Code MZO
UDI-Device Identifier04015630939947
UDI-Public04015630939947
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P140021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07026889190
Device Lot Number444006
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/19/2020
Initial Report FDA Received Date09/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown